MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13091
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = non-healthcare professional.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the left popliteal artery involving an (b)(6) male patient with a history of bilateral lower extremity stents and below-the-knee amputation of the right leg, a flexor raabe guiding sheath separated at the shaft.Access was obtained in the right common femoral artery for a left popliteal intervention.The patient's anatomy was reported to be tortuous, calcified, and scarred; however, resistance was not reported.The sheath was reportedly in place for two to two-and-one-half hours prior to removal.As the device was being removed, it began to "break into pieces".The dilator was not in place at the time of removal and separation; however an unknown manufacturer's guide wire was in the lumen at the time of separation.The device was able to be removed by hand.An unknown manufacturer's atherectomy device and balloon were used during the procedure.The patient's outcome has been reported as "good".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the device was returned in two segments.The first segment was comprised of the check-flo adapter and two pieces of sheath connected by inner coiling.The first piece of sheath was approximately 30cm.From there, a portion of coiling was connected to another 12cm piece of sheath tubing.The second section was also comprised of two sheath portions.The first sheath section was 11cm followed by inner coiling and an additional 31.8cm of sheath tubing.There was biomatter present on the device.There were multiple hemostat marks on either side of both segments.Specifically, there were five sets of hemostat marks on the second portion of the sheath.These marks were indicative of difficult removal.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device which recommends reinserting the dilator prior to removal to decrease the risk of the device separating.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event cannot be traced to the device but to the patient¿s condition and unintended use error.Reportedly, the target vessel was tortuous, calcified, and scarred.Additionally, the dilator was not reinserted prior to removal.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.G5: pma/510k #: k142829.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8653780
Report Number1820334-2019-01366
Device Sequence Number2275222
Product Code DYB
UDI-Device Identifier00827002130913
UDI-Public(01)00827002130913(17)220404(10)9642694
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberG13091
Device Catalogue NumberKCFW-5.0-38-70-RB-RAABE
Device Lot Number9642694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/11/2019
03/11/2020
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/11/2019
03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"ROTOBLADER"
Patient Age84 YR